Blood sugar reading have climbed with the taking of amox-clav.Should I stop taking it now?
I am a 59 year old type 1 diabetic on a pump. My usual control is acceptable with A1C in the 6.2-6.7% range. I have recently had some dental issues and have been prescribed Amoxicillin/Clavulanate (prophylactically) a few times. Every time I start a prescription my blood sugar becomes uncontrollable. Tripling my basal insulin does not get me under 200 mg/dl (fasting) and overall I am pumping 2x-3x of my normal boluses just to stay in the 200-300 range.
I have not found any notice in the prescribing information about this, but this drug is more than 20 years old and so may not have been tested and in any case few patients maintained tight sugar control at that time. Or maybe it's just me - but I doubt it.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 5 Oct 2017 • 3 answers
Updated 6 Jun 2011 • 1 answer
Updated 6 Mar 2016 • 1 answer
Updated 5 Aug 2016 • 1 answer
Amoxicillin/Clavulanate - What should I eat with my amox clav 875? This is the 9th day of taking the
Posted 18 Jul 2017 • 0 answers